Alert archive / Oregon / Wind Advisories in 2020
Wind Advisory 17, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 12, 2020, 6:15 AM PDT for Lake County, Oregon. It took effect at Oct 13, 2020, 2:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2020, 6:15 AM PDT (13:15 UTC)
- In effect from
- Oct 13, 2020, 2:00 PM PDT
- Expired
- Oct 13, 2020, 10:24 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
County Lake County, OR
The radar
The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640 WWUS76 KMFR 121315 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 615 AM PDT Mon Oct 12 2020 ORZ031-122130- /O.NEW.KMFR.WI.Y.0017.201013T2100Z-201014T0600Z/ Central and Eastern Lake County- 615 AM PDT Mon Oct 12 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... * WHAT...West to southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Central and Eastern Lake County including Highway 31 near Summer Lake and Highway 140 east of Lakeview. * WHEN...From 2 PM to 11 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
5 follow-up statements
129 WWUS76 KMFR 122107 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 207 PM PDT Mon Oct 12 2020 ORZ031-131200- /O.CON.KMFR.WI.Y.0017.201013T2100Z-201014T0600Z/ Central and Eastern Lake County- 207 PM PDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... * WHAT...West to southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Central and Eastern Lake County including Highway 31 near Summer Lake and Highway 140 east of Lakeview. * WHEN...From 2 PM to 11 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
196 WWUS76 KMFR 131136 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 436 AM PDT Tue Oct 13 2020 ORZ031-131945- /O.CON.KMFR.WI.Y.0017.201013T2100Z-201014T0600Z/ Central and Eastern Lake County- 436 AM PDT Tue Oct 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West to southwest winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Central and Eastern Lake County including Highway 31 near Summer Lake and Highway 140 east of Lakeview. * WHEN...From 2 PM to 11 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
085 WWUS76 KMFR 131137 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 437 AM PDT Tue Oct 13 2020 ORZ031-140000- /O.CON.KMFR.WI.Y.0017.201013T2100Z-201014T0600Z/ Central and Eastern Lake County- 437 AM PDT Tue Oct 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West to southwest winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Central and Eastern Lake County including Highway 31 near Summer Lake and Highway 140 east of Lakeview. * WHEN...From 2 PM to 11 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
893 WWUS76 KMFR 132122 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 222 PM PDT Tue Oct 13 2020 ORZ031-140530- /O.CON.KMFR.WI.Y.0017.000000T0000Z-201014T0600Z/ Central and Eastern Lake County- 222 PM PDT Tue Oct 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Central and Eastern Lake County including Highway 31 near Summer Lake and Highway 140 east of Lakeview. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
031 WWUS76 KMFR 140524 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1024 PM PDT Tue Oct 13 2020 ORZ031-140630- /O.CAN.KMFR.WI.Y.0017.000000T0000Z-201014T0600Z/ Central and Eastern Lake County- 1024 PM PDT Tue Oct 13 2020 ...WIND ADVISORY IS CANCELLED... Winds are diminishing in the area. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 12, 4:53 AM PDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 12, 4:53 AM PDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Medford OR
453 AM PDT Mon Oct 12 2020
Updated AVIATION Section
.DISCUSSION...A couple fronts will move through the area through
Wednesday morning, bringing rain chances primarily to the coast,
Coast Range, Umpqua Basin, and Cascades. Temperatures will remain
relatively steady through Wednesday under deep westerly flow, with
afternoon highs near normal to about 5 degrees above normal...and
overnight low temperatures about 5 degrees above normal (closer
to normal east of the Cascades). Rain amounts with both fronts
will generally be a tenth of an inch or less for today and then on
Tuesday with the second front. One impact worth noting will be
the winds associated with the front on Tuesday. winds at 700mb
will approach 50kt east of the Cascades, and this will bring wind
gusts that are close to 45mph, affecting wind-prone areas like
Summer Lake along Highway 31.
On Wednesday, deep flow will transition to northerly, and a
significant drying trend will begin...with warming daytime
temperatures. Breezy east to northeast winds are expected over high
terrain areas by Wednesday night, becoming stronger Thursday into
Friday morning. High temperatures peak Friday and Saturday as upper
ridging builds into the region. Afternoon readings will bump up to
10 to 15 degrees above normal. The "Brookings effect" will bring
temperatures into the 80s at the Curry County coast Thursday and
Friday as northeast winds bring downsloping/drying/warming
conditions to that area.
The majority of the 100 ensemble members between the
ECE/Canadian/GEFS suggest that the upper ridge axis will shift
westward, allowing for lowering heights and cooling conditions by
late in the weekend. It should be noted that a significant
contingent (though less than cooler solution) of model data keeps
upper ridging overhead or just to the west, keeping warm
conditions in the area. Upper level flow will still be from the
north, so this means dry conditions will most likely continue.
Some ECE and Canadian ensemble members enough upper troughing to
bring precipitation chances into the area by Sunday, but
confidence is low on this solution. Keene
&&
.AVIATION...For the 12/12Z TAFS...Expect widespread light rain this
morning from the Cascades north of Highway 140 westward through most
of Douglas County to western Josephine, Curry and Coos Counties.
This will bring MVFR ceilings and visibility along with higher
terrain obscurations. Conditions remain mostly VFR at Medford, but
have allowed for VCSH in the TAF. Isolated MVFR ceilings could also
impact some areas east of the Cascades like at Klamath Falls and
Lakeview this morning. However, conditions will improve to VFR all
areas this afternoon and likely remain that way through tonight.
Next frontal system is expected to arrive at the coast Tuesday with
MVFR ceilings, light rain and areas of higher terrain obscured,
mainly from the Cascades westward. -Spilde
&&
.MARINE...Updated 230 AM PDT Monday, 12 Oct 2020...High and steep
west swell will persist today through this evening. Another front
will move through on Tuesday with choppy seas and building
northwest swell. Wednesday through Friday, a thermal trough will
develop along the coast, resulting in strong north winds and
another round of steep seas, highest south of Cape Blanco. -Spilde
&&
.FIRE WEATHER...Updated 400 AM PDT Monday 12 October 2020...With
relatively cool and moist conditions continuing through Tuesday,
there are no fire weather concerns through at least Wednesday
morning. Breezy to gusty winds are expected east of the Cascades
the next two afternoons and evenings as a couple fronts move
through the area. Rainfall amounts with both fronts will be
significantly less than Saturday's system with each front trending
weaker and farther north than the previous. The bulk of the
moisture is expected to be along the coast and north of the Umpqua
Divide, but some lighter rainfall amounts are possible down to
the OR/CA border. The rest of the area will benefit from higher
RHs and seasonable temperatures.
After Tuesday, the pattern will return one fairly similar to what
occurred during the first week or so of the month. Upper level
ridging builds offshore and the thermal trough develops along the
coast Wednesday. Offshore (northeast to easterly) flow develops
Wednesday night and will persist into at least Friday night. This
will bring increasingly poorer recoveries to portions of FWZ
618/619/620/280 and more summer-like daytime humidities (although
not quite as dry) across much of the forecast area. Temperatures
will also warm to around 5 to 10 degrees above normal. These drier
and warmer conditions will continue through the end of the week
and potentially into the weekend. We'll be monitoring how fuels
respond to the drying conditions as fire danger per WFAS shows
fire danger classes as low to moderate following recent rainfall.
/BR-y/Keene
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT this
evening for PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:03 PM PDT | Small Craft Advisory | MFR | 11 days | |
| Oct 12, 2:03 PM PDT | Hazardous Seas Warning | MFR | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.